ArticleOsteoporosis international : a journal established as result of cooperation between the European Foundation for Osteoporosis and the National Osteoporosis Foundation of the USA2016
A fatal case of DRESS induced by strontium ranelate associated with HHV-7 reactivation.
Article in Osteoporosis international : a journal established as result of cooperation between the European Foundation for Osteoporosis and the National Osteoporosis Foundation of the USA, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 9 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
9 citing papers in PubMed, 1 synthesis or guideline pooled it, 22 citations in OpenAlex.
- Fatal outcome related to drug reaction with eosinophilia and systemic symptoms: a disproportionality analysis of FAERS database and a systematic review of cases.Frontiers in immunology · 2024Pooled it
- Severe cutaneous adverse reactions to anti-osteoporosis drugs: a real-world pharmacovigilance study using the FDA Adverse Event Reporting System database and a review of published cases.Frontiers in pharmacology · 2025Article
- Severe cutaneous adverse drug reactions due to antituberculosis drugs and their management.Northern clinics of Istanbul · 2025Article
- Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS): Focus on the Pathophysiological and Diagnostic Role of Viruses.Microorganisms · 2023Review
- Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome in a Child with Cystic Fibrosis.Case reports in immunology · 2023Article
- Drug Reaction with Eosinophilia and Systemic Symptoms (DReSS)/Drug-Induced Hypersensitivity Syndrome (DiHS)-Readdressing the DReSS.Biomedicines · 2022Review
- Drug Reaction with Eosinophilia and Systemic Symptoms Associated with Reactivation of Epstein-Barr Virus and/or Cytomegalovirus Leading to Hemophagocytic Syndrome in One of Two Patients.Annals of dermatology · 2018Article
- Severe Delayed Drug Reactions: Role of Genetics and Viral Infections.Immunology and allergy clinics of North America · 2017Review
- Immunopathogenic Insights on Preferential Human Herpesvirus-6 Reactivation in Drug Rash With Eosinophilia and Systemic Symptoms: A Scoping Review.Journal of cutaneous medicine and surgeryArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
We report the first case of drug rash with eosinophilia and systemic symptoms (DRESS) following strontium ranelate (SR) treatment associated with systemic human HHV-7 reactivation. DRESS syndrome is a severe adverse drug-induced reaction presenting as a diffuse maculopapular skin rash with fever, hematological abnormalities (leukocytosis, eosinophilia, and/or atypical lymphocytosis), and multiorgan involvement. In our patient, diagnosis of DRESS was confirmed by the presence of six of the seven diagnostic criteria established in 2006 by the Japanese Research Committee on Severe Cutaneous Adverse Drug Reaction: maculopapular skin rash developing at least 3 weeks after starting therapy with a limited number of drugs, prolonged clinical symptoms after discontinuation of the causative drug, lymphadenopathy, fever, leukocyte abnormalities, and liver abnormalities. The diagnostic criteria of human herpesvirus (HHV)-6 reactivation have not been fulfilled in our patient, but a HHV-7 active infection was demonstrated by the presence of HHV-7 DNA and IgM in the patient's serum. In fact, in some DRESS instances, reactivation of HHVs other than HHV-6 may be detected, including HHV-7, Epstein-Barr virus (EBV), and cytomegalovirus (CMV). Our case underlines that not only HHV-6 but also HHV-7 systemic reactivation may be associated with a more severe and even fatal course of this syndrome.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.